MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICA LVTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICA LVTA; EMBOLIZATION COIL
Model Number 100306HS-V
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The pusher was returned for analysis.The distal portion of the pusher was examined first.The strain relief did not show any signs of burn damage; however, the strain relief tip was noted to be damaged and folded.The solder joints on the heater coil were noted to be intact.The body coil of the pusher only had minor offset coils and no other notable damages.Along the length of the hypotube of pusher were a handful of bent areas.The resistance of the pusher was measured to be 41.7 ohms, and passed the 4-way v-grip connectivity test.The attachment monofilament in the pusher had a rebound of 0.0163".When fished out of the pusher, the tip of the attachment monofilament was noted to have a mushroom like shape with a head width of 0.004," which is the normal head measurement of mushroom tips.There were no other notable observations.Based on the available information and evaluation of the returned device, the complaint can be confirmed, as there was no evidence of a thermal detachment.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies clot formation and vascular thrombosis as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during repositioning of the embolization coil in an aneurysm, the coil stretched and then could not be withdrawn into the microcatheter.The coil was pushed forward until it was fully within the aneurysm and was then intentionally detached manually wtihout the controller.Follow-up angiography demonstrated thrombus at the neck of the aneurysm and in the vessel.Iv integrilin was administered as treatment.The patient was reported to be alright and had a good outcome.

Brand Name
MICROPLEX HYPERSOFT HELICA LVTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8007117
Report Number2032493-2018-00221
Device Sequence Number13867728
Product Code HCG
UDI-Device Identifier00816777024114
UDI-Public(01)00816777024114(11)180226(17)230131(10)1802265Y4
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2023
Device Model Number100306HS-V
Device Lot Number1802265Y4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;